Alert archive / Missouri / River Flood Warnings in 2015

River Flood Warning 337, NWS Kansas City, MO

December 1, 2015Buchanan County, Missouri

NWS Kansas City, MO issued this river flood warning at Dec 1, 2015, 8:52 AM CST for Buchanan County, Missouri. It took effect at Dec 1, 2015, 1:23 PM CST. It was in force for 44 hr.

The area

The outline as issued.

The facts

Issued
Dec 1, 2015, 8:52 AM CST (14:52 UTC)
In effect from
Dec 1, 2015, 1:23 PM CST
Expired
Dec 3, 2015, 9:25 AM CST
In force
44 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

County Buchanan County, MO

The radar

The Pleasant Hill radar (KEAX), 97 km from the middle of the area, began a volume at 14:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Platte River near Agency (AGYM7). The gauge peaked at 20.94 ft at Dec 1, 2015, 11:00 PM CST.

actionminormoderate1015202512/0112/0212/0312/04
Action stage
15 ft
Minor stage
20 ft
Moderate stage
25 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06820500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WGUS43 KEAX 011452
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
852 AM CST TUE DEC 1 2015
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC021-021452-
/O.NEW.KEAX.FL.W.0337.151201T1923Z-151203T1525Z/
/AGYM7.1.ER.151201T1923Z.151202T0600Z.151202T1525Z.NO/
852 AM CST TUE DEC 1 2015

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Platte River near Agency.
* from this afternoon to Thursday morning.
* At  8:30 AM Tuesday the stage was 18.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 21.4 feet by early Wednesday morning. The river will 
  fall below flood stage by late Wednesday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   18.7   Tue 08 AM   21.4 Wednesday morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$
3 follow-up statements
157 
WGUS83 KEAX 012028
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
228 PM CST TUE DEC 1 2015
   

...The Flood Warning continues for the following rivers in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Platte River near Agency affecting Buchanan County.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC021-022028-
/O.CON.KEAX.FL.W.0337.000000T0000Z-151203T1525Z/
/AGYM7.1.ER.151201T1950Z.151202T0600Z.151202T1525Z.NO/
228 PM CST TUE DEC 1 2015

The Flood Warning continues for
  The Platte River near Agency.
* until Thursday morning.
* At  1:30 PM Tuesday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 21.4 feet by early Wednesday morning. The river will 
  fall below flood stage by late Wednesday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   19.9   Tue 01 PM   21.4 Wednesday morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

MOC033-022027-
/O.EXT.KEAX.FL.W.0335.000000T0000Z-151202T2050Z/
/CAXM7.1.ER.151130T1607Z.151201T1100Z.151201T2050Z.UU/
228 PM CST TUE DEC 1 2015

The Flood Warning continues for
  The Wakenda Creek at Carrollton.
* until Wednesday afternoon.
* At  2:00 PM Tuesday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late afternoon.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   16.2   Tue 02 PM   15.4 this evening
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
794 
WGUS83 KEAX 020116
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
716 PM CST TUE DEC 1 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Wakenda Creek at Carrollton affecting Carroll County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.

  Grand River near Chillicothe affecting Linn and Livingston Counties.

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

  Grand River near Brunswick affecting Carroll and Chariton Counties.

  Platte River near Agency affecting Buchanan County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-030116-
/O.EXT.KEAX.FL.W.0317.000000T0000Z-151204T2308Z/
/BLVM7.1.ER.151127T1941Z.151201T2000Z.151203T2308Z.NO/
716 PM CST TUE DEC 1 2015

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Friday afternoon.
* At  6:45 PM Tuesday the stage was 28.3 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   28.3   Tue 07 PM   28.2 early Wednesday 
morning
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC115-117-030115-
/O.EXT.KEAX.FL.W.0336.000000T0000Z-151203T1400Z/
/CHZM7.1.ER.000000T0000Z.151201T1400Z.151202T1400Z.NO/
716 PM CST TUE DEC 1 2015

The Flood Warning continues for
  The Grand River near Chillicothe.
* until Thursday morning.
* At  6:45 PM Tuesday the stage was 26.7 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Wednesday morning.
* At 24.0 feet...Low-lying cropland floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Chillicothe     24   26.7   Tue 07 PM   25.6 early Wednesday 
morning
     
&&
  
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367

  

$$

MOC033-041-115-117-030115-
/O.EXT.KEAX.FL.W.0319.000000T0000Z-151205T0140Z/
/SNZM7.2.ER.151127T1427Z.151201T2330Z.151204T0140Z.NO/
716 PM CST TUE DEC 1 2015

The Flood Warning continues for
  The Grand River near Sumner.
* until Friday evening.
* At  6:45 PM Tuesday the stage was 34.0 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday evening.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   34.0   Tue 07 PM   33.9 early Wednesday 
morning
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-041-030115-
/O.EXT.KEAX.FL.W.0338.151202T1630Z-151205T0100Z/
/BRNM7.1.ER.151202T1630Z.151203T0600Z.151204T0100Z.UU/
716 PM CST TUE DEC 1 2015

The Flood Warning continues for
  The Grand River near Brunswick.
* from Wednesday morning to Friday evening.
* Flood stage is 19.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.6 
  feet early Thursday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west 
  bank of the Grand River near the U.S. Highway 24 bridge about 1 
  mile west of Brunswick.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Brunswick       19                      19.6 early Thursday morning
     
&&
  
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327

  

$$

MOC021-030115-
/O.EXT.KEAX.FL.W.0337.000000T0000Z-151203T0800Z/
/AGYM7.1.ER.151201T2005Z.151202T0030Z.151202T0800Z.NO/
716 PM CST TUE DEC 1 2015

The Flood Warning continues for
  The Platte River near Agency.
* until late Wednesday night.
* At  6:30 PM Tuesday the stage was 20.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Wednesday morning.
* At 20.0 feet...Low-lying areas east of Agency begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   20.7   Tue 06 PM   20.4 early Wednesday 
morning
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

MOC033-020146-
/O.CAN.KEAX.FL.W.0335.000000T0000Z-151202T2050Z/
/CAXM7.1.ER.151130T1607Z.151201T1100Z.151201T2051Z.UU/
716 PM CST TUE DEC 1 2015

The Flood Warning is cancelled for
  The Wakenda Creek at Carrollton.
* At  7:00 PM Tuesday the stage was 14.9 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at  2:51 PM Tuesday.
* Forecast...The river will continue to fall to 8.7 feet by Thursday 
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   14.9   Tue 07 PM   13.8 early Wednesday 
morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
963 
WGUS83 KEAX 021422
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
822 AM CST WED DEC 2 2015
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Grand River near Chillicothe affecting Linn and Livingston 
  Counties.

  Platte River near Agency affecting Buchanan County.

...The Flood Warning continues for the following rivers in 
Missouri...

  Grand River near Sumner affecting Carroll...Chariton...Linn and 
  Livingston Counties.

  Grand River near Brunswick affecting Carroll and Chariton Counties.

  Blackwater River near Blue Lick affecting Cooper and Saline 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC053-195-031422-
/O.CON.KEAX.FL.W.0317.000000T0000Z-151204T2308Z/
/BLVM7.1.ER.151127T1941Z.151201T2000Z.151203T2308Z.NO/
822 AM CST WED DEC 2 2015

The Flood Warning continues for
  The Blackwater River near Blue Lick.
* until Friday afternoon.
* At  7:45 AM Wednesday the stage was 27.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday afternoon.
* At 24.0 feet...Cropland and pastures along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Blackwater River
  Blue Lick       24   27.9   Wed 08 AM   27.9 this afternoon
     
&&
  
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323

  

$$

MOC115-117-021452-
/O.CAN.KEAX.FL.W.0336.000000T0000Z-151203T1400Z/
/CHZM7.1.ER.000000T0000Z.151201T1400Z.151202T1142Z.NO/
822 AM CST WED DEC 2 2015

The Flood Warning is cancelled for
  The Grand River near Chillicothe.
* At  7:45 AM Wednesday the stage was 23.4 feet.
* Flood stage is 24.0 feet.
* Fell below flood stage at  5:42 AM Wednesday.
* Forecast...The river will continue to fall to 18.7 feet by Thursday
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Chillicothe     24   23.4   Wed 08 AM   22.4 this afternoon
     
&&
  
LAT...LON 3983 9363 3978 9343 3967 9343 3974 9367

  

$$

MOC033-041-115-117-031421-
/O.EXT.KEAX.FL.W.0319.000000T0000Z-151205T0118Z/
/SNZM7.2.ER.151127T1427Z.151201T2330Z.151204T0118Z.NO/
822 AM CST WED DEC 2 2015

The Flood Warning continues for
  The Grand River near Sumner.
* until Friday evening.
* At  7:45 AM Wednesday the stage was 33.6 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Thursday evening.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to 
  flood.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Sumner          26   33.6   Wed 08 AM   33.3 this afternoon
     
&&
  
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330

  

$$

MOC033-041-031421-
/O.EXT.KEAX.FL.W.0338.000000T0000Z-151204T2230Z/
/BRNM7.1.ER.000000T0000Z.151203T0600Z.151203T2230Z.UU/
822 AM CST WED DEC 2 2015

The Flood Warning continues for
  The Grand River near Brunswick.
* until Friday afternoon.
* Flood stage is 19.0 feet.
* Forecast...The river is forecast to have a maximum value of 19.6 
  feet early Thursday morning.
* At 19.0 feet...Flooding of low-lying areas occurs along the west 
  bank of the Grand River near the U.S. Highway 24 bridge about 1 
  mile west of Brunswick.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Grand River
  Brunswick       19                      19.6 early Thursday morning
     
&&
  
LAT...LON 3951 9330 3953 9321 3938 9307 3938 9313 3945 9327

  

$$

MOC021-021452-
/O.CAN.KEAX.FL.W.0337.000000T0000Z-151203T0800Z/
/AGYM7.1.ER.151201T2005Z.151202T0315Z.151202T1230Z.NO/
822 AM CST WED DEC 2 2015

The Flood Warning is cancelled for
  The Platte River near Agency.
* At  7:30 AM Wednesday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* Fell below flood stage at  6:30 AM Wednesday.
* Forecast...The river will continue to fall to 13.6 feet by Thursday
  morning.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Platte River
  Agency          20   19.8   Wed 07 AM   18.5 this afternoon
     
&&
  
LAT...LON 3977 9480 3977 9471 3951 9464 3941 9464 3941 9472

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 1, 5:44 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Dec 1, 5:44 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
544 AM CST TUE DEC 1 2015

.DISCUSSION...
Issued at 344 AM CST TUE DEC 1 2015

The large upper low currently centered over northwest Iowa will be
slow to move east, still influencing our weather through Wednesday.
A dry slot has allowed mostly clear skies across the forecast area
this morning, and the southern two-thirds of the CWA is expected to
have sunshine for a notable amount of the daylight hours today. This
will allow temperatures to rebound into the middle 40s during the
afternoon in cloud-free regions. Across northern Missouri, an
approaching vorticity spoke associated with the upper low will skirt
the area this afternoon and evening, returning cloud cover and
perhaps enough lift/moisture for some flurries - but no measurable
snowfall is expected. The cloud cover will move south into the
remaining CWA this evening/overnight and likely persist well into
Wednesday. With the clouds and weak cold air advection, temperatures
will be a few degrees cooler Wednesday afternoon, but no
precipitation is expected.

The remaining forecast will remain relatively tranquil with
temperatures warming to above normal levels Thursday into the
weekend as broad upper ridging evolves over the Plains states - with
highs in the upper 40s to middle 50s common in the forecast area. An
upper disturbance will bring a slight chance of precipitation to the
area Sunday night into Monday, but otherwise the remainder of the
extended looks dry.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 541 AM CST TUE DEC 1 2015

VFR conditions expected through much of the period. Initially clear
skies will gradually be replaced by 4-6kft scattered deck during the
afternoon, with ceilings becoming nearly overcast overnight with the
possibility of MVFR conditions. Southwesterly winds will become gusty
during the late morning and afternoon before relaxing.

&&

.EAX Watches/Warnings/Advisories...
KS...NONE.
MO...NONE.
&&

DISCUSSION...Blair
AVIATION...Blair
Hazardous weather outlook, Dec 1, 4:59 AM CST, 3 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
459 AM CST TUE DEC 1 2015

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-021100-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
459 AM CST TUE DEC 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 30, 7:02 PM CSTRiver Flood WarningEAXLinn, Livingston47 hr
Dec 1, 9:24 AM CSTRiver Flood WarningEAXCarroll, Chariton3 days

Nearby

River Flood Warnings in Missouri, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.